MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC BULLET-TIP PEEK IBF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT

XTANT MEDICAL HOLDINGS, INC BULLET-TIP PEEK IBF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT
Model Number 30-P-INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system inserter showed signs of repeated use, as identified by surface scratches and worn laser markings.The inner draw rod was not present with the instrument and unable to be assessed.The handle assembly, as well as the four set screws at the bottom of the turning knob were noted loose.A functionality assessment was unable to be performed due to the damaged condition of the returned system inserter, which was removed from distributable inventory.The system inserter is intended to be used to place system implants.It was reported that while attempting to reposition an implant, the inserter was hit with a mallet and the inner rod of the inserter was damaged and detached from the inserter.A dhr review was performed for the lot and there was no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.This lot has been available since 01/18/2012, resulting in a lifespan of approximately 13 years.The root cause of the broken inserter was unable to be reliably determined, however it may be possible for the instrument to be broken if there was excessive force placed upon the inserter.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor for reports of damaged system inserters and will perform complaint investigations and regulatory reporting as appropriate.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 07/28/2025.It was reported that the inner rod of a system inserter was broken after being hit with a mallet to adjust the positioning of an implant cage.An alternate instrument was used to successfully complete the surgery.There was no delay in surgery and no known patient complications.A return authorization number was issued for return of the complaint inserter, which arrived at the manufacturer for assessment on 08/05/2025.

Brand Name
BULLET-TIP PEEK IBF SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key22900215
Report Number3005031160-2025-00028
Device Sequence Number5986618
Product Code MAX
UDI-Device Identifier00846468032081
UDI-Public00846468032081
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K133455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-P-INSERTER
Device Lot Number111985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown